Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 01:54:23 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650046
  • Total Topics: 49619
  • Online Today: 177
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 127
Total: 129

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weight Gain  (Read 2044 times)

0 Members and 1 Guest are viewing this topic.

Offline tucker

  • Member
  • Posts: 35
Weight Gain
« on: June 14, 2009, 02:39:44 PM »
Hey everyone!  I was wondering if anyone had any insight about whether my weight gain can be attributed to my HIV medication, antidepressants, or is it just hitting the magical 3-0 and my metabolism slowing down.  I started Truvada, Reyetaz, and Norvir, as well as 150mg Zoloft last June.  My cd4 climbed to over 1000 in the time since, which is awesome... BUT I have also gained 35 lbs!  I was at 140 before meds, and am now at 175.  My eating habits have not changed, and my activity level has increased... Is this something that can be attributed to my HIV meds, or Zoloft?  I have not seen any other posts with similar concerns, forgive me if I am asking a stupid question. 
« Last Edit: June 14, 2009, 02:42:27 PM by tucker »
confirmed diagnosis 10.1.07
10/07  cd4 504 vl 40,000
1/08  cd4 524 vl 73,000
4/08  cd4 484 vl 48,060
6/02/08 started Truvada, Reyetaz, Norvir
7/08 cd4 605! vl 400
9/08 cd4 713 vl 175

k103 mutation :(

Offline ad2san

  • Member
  • Posts: 193
Re: Weight Gain
« Reply #1 on: October 06, 2009, 05:12:41 PM »
Hi Tucker,

it is very strange. I just found you post. I started the same combo as you did almost at the same time (may). My results are very encouraging .... I am still working hard to that "kilo" CD4  :)

Well, talking kilos, I gained a lot of weight since I started (15 pounds). I am not sure if the meds are in cause or not but. Despite all my tries to reduce food intake I don't seem to loose weight.

Is your condition better since your post ?

Feb   2009 CD4 358 VL 2000 16%
May  2009 CD4 305 VL 3069  14% <---- Started TVD+ATZ/r
Jul  2009 CD4 512 VL <50   18%
Jul 2010 CD4 418 VL <50 24%                     
Switched to Kivexa (Epzicom) + Norvir + Reyataz (due to sleep problem)
Aug 2010 CD4 606 VL <50 25%
Jul 2011 CD4 494 UD 23%
Switched to Kivexa (Epzicom) + Viramune XR (due to kidney problems)
January 2012 CD4 564 UD 31%
October 2012 CD4 684 UD 29%
January 2013 CD4 594 UD 26%
Switched to Kivexa (Epzicom) + Isentress due to BIG increase GammaGT
Feb 2013 CD4 699 UD 28%
May 2013 CD4 385 UD 28%
July 2013 CD4 CD4 636 UD 25%
Oct 2013 CD4 588 UD 39%
Aug 2014 CD4 639 UD 25%

Offline WildcatCC

  • Member
  • Posts: 91
Re: Weight Gain
« Reply #2 on: October 13, 2009, 12:28:46 PM »
Well true or not, every day I tell myself it's the damn meds!

Seriously though, since starting on a HAART regimen, I've gained about 20 lbs but I also lift a lot of weights so I'm thinking I've added some good poundage.  :o
Apr  08 - Diagnosed
Apr  08  cd4 8, vl 150k
Meds: Prezista/Norvir/Truvada
June 08 cd4 250, vl 1600
Aug  08 cd4 275, vl 450
Meds: Atripla
Nov  08  cd4  386, vl 255
Jan   09  cd4  415, vl 2100 (spike?)
Feb   09  cd4 460, vl 212
May   09  cd4 515, vl 1200
Aug   09  cd4 717, vl 1535 % 23
Sept  09  cd4 535  vl 1710 % 18
Oct   09  genotype shows mutation. Discussing w/ ID Doc
Nov  09   cd4 480  vl 650   % 19
Dec  09 genotype slight mutation to Epivir and Retrovir
Jan 10   cd4 508 vl 250 (21%)  low vitamin d - on supplement 2000 iu/day
Mar 15 Change to Isentress and Truvada
May 5 cd4 498 vl 1485
June 16 cd4 550 vl undect!!!! (finally dammit)

Offline smalltown66

  • Member
  • Posts: 73
Re: Weight Gain
« Reply #3 on: October 13, 2009, 05:44:49 PM »
Tucker,

I too am taking the same combo Norvir, Rayataz and Truvada. I take an antidepressant Paxil CR. I have gained 20-25 pounds all around the middle. My doc keeps telling me to get rid of the stomach. I have tried several times and maybe lose 3-4 lbs. I am also diabetic . I have been struggling with this for a couple years now.

If you find any good solutions to help with weight loss please share them with the rest of us.

Fat and sassy
Smalltown66
Lifting the weight of the world sure is easier with others with the same goal.

Offline joemutt

  • Member
  • Posts: 1,042
Re: Weight Gain
« Reply #4 on: October 13, 2009, 11:33:42 PM »
Some antidepressants can increase your appetite. I also gained 15 pounds, I always felt it was the paxil and a self protection mechanism, but I started to eat more, esp. sweet things.

Offline sanitex

  • Member
  • Posts: 388
Re: Weight Gain
« Reply #5 on: October 14, 2009, 03:36:51 AM »
hello tucker,
                      i have been withness same thing like you even you can read from my last post regard this issue
it worries me alot ,even i have tried many slimmy teas to reduce my weight but is of no help go to exercise ,though
i could not run too much due to anxiety disorder and panic i always feel like i hate myself because of this disease that kept many people in despair. but i do belive  what joemutt has said ,i thought antidepressants contribute on your weight gain same like me my stomach keep grown -up everyday but i think i'll stop those anxiety meds to watch out what will hapen next.try and read my post.thanks sanitex
27/12/07 cd4 20 vl 1million
10/4 /08 cd4 86 vl 63
1/7/08  cd4 186 vl undetectable
16/10/08 cd4 196 vl undet
23/1/09 cd4 248 vl un
10/9/11 cd4 418 vl <40 %22
13/12/11 cd4 410 vl undet 23%
24/2/12 cd4 545 vl undet 26%
on 22/2/12 change truvada to Recovir-EM
due to no stock on Truvada.
10/9/11 cd4 418 vl <40 %22
7/7/12 cd4 359 vl <40 22%
23/8/12 cd4 400 vl <40 23%,
testosterone test 7.5 ng/ml and
thyroid (TSH)1.32 ulu/ml creatinine.eGFR blck 1.5 all fasting test morning.
13/12/2012 cd4 523 24% vl <40
18/3/2013 cd4  513  23% vl <40
regimen ATRIPLA
03/8/2013 cd4 429 22% vl <40
13/11/2013 cd4 455 23% vl <40
Anti-HBs test (quantitative ) Anti-HBs positive
Titer 16.95 mlu/ml <10.00
22/3/14 cd4 396 vl <40 24%
24/7/14 change to Teevir
24/9/14 cd4 517 vl <40 22%

Offline debsd222

  • Member
  • Posts: 69
Re: Weight Gain
« Reply #6 on: October 17, 2009, 12:39:18 PM »
I too take norvir, reyataz and truvada - as well as about 10 other Rx's.   After a hospital stay where they gave me steroids, I gained about 20#. I have been trying really hard for the past 2 months to take off some weight, but the process is SO slow. I do take seroquel-an antidepressant- so I wonder if you're all right that its the antidepressants that make the weight loss so difficult.
April 08 3 month bout w/ shingles, ongoing nerve pain
Dec 08 pos  cd4 200 %8  VL 18,000
Feb 09 started sustiva, truvada -allergic to sustiva, hospital 4 days.
March 09 started truvada, reyataz and norvir
March 09  cd4 279  % 12 VL 10,000
April 09 cd4 327  %12  VL 300
Aug 09 cd4 392  %16  Vl undetectable
Dec 09 hospital pneumonia 6 days
Dec 09 cd4 462  %20  VL undetectable
Mar 10 cd4 629 27% VL undetectable
July 9, 2010 cd4 505  21% VL undetectable
Oct 2010 cd4 689  22%  VL 64
Nov 2010  cd4689  22%  VL  UD
May 2013 cd4 759. 29%. VL. UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.